Carisoprodol (trade names include Soma, Somadril, Carisoma, Carisoprodol Watson, Listaflex, Somacid, Vanadom) is a muscle relaxant from carbamic acid esters pharmacological group. This medicine is indicated together with relaxation and bodily therapy to relieve musculoskeletal pain, skeletal muscle spasms, stiffness, muscle accidents, pressure, sprain, acute back pain, discomfort related to short-term, painful musculoskeletal situations, and for different medical purposes. It can be extensively off-label used as leisure drug. Carisoprodol could additionally be prescribed alone for monotherapy or in mixtures with different medication, such as psycholeptics.
Clinical presentation </h2
Overdosage of Carisoprodol (Soma) tablets commonly produces CNS despair. Death, coma, respiratory depression, hypotension, seizures, delirium, hallucinations, dystonic reactions, nystagmus, blurred imaginative and prescient, mydriasis, euphoria, muscular incoordination, rigidity, and/or headache have been reported with Soma overdosage. Serotonin syndrome has been reported with carisoprodol intoxication. Many of the carisoprodol overdoses have occurred within the setting of a quantity of drug overdoses (including medicine of abuse, illegal medicine, and alcohol). The effects of an overdose of this treatment and different CNS depressants (e.g., alcohol, benzodiazepines, opioids, tricyclic antidepressants) could be additive even when one of many drugs has been taken within the really helpful dosage. Fatal unintended and non-accidental overdoses of SOMA have been reported alone or in combination with CNS depressants.
Treatment of overdosage
Basic life assist measures must be instituted as dictated by the clinical presentation of the Soma overdose. Vomiting should not be induced due to the chance of CNS and respiratory depression, and subsequent aspiration. Circulatory support should be administered with quantity infusion and vasopressor agents if needed. Seizures should be treated with intravenous benzodiazepines and the reoccurrence of seizures could also be treated with phenobarbital. In circumstances of extreme CNS melancholy, airway protecting reflexes could additionally be compromised and tracheal intubation ought to be considered for airway safety and respiratory help.
For decontamination in cases of severe toxicity, activated charcoal ought to be thought-about in a hospital setting in patients with massive overdoses who present early and usually are not demonstrating CNS melancholy and can protect their airway.